What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 22, 12:08 PM CST, 3 hours 52 minutes earlier. Its key messages:
- Updated at 1237 PM CDT TUE JUL 22 2025
- A Heat Advisory remains in effect through this evening. Another Heat Advisory will be in effect on Wednesday as heat indices climb to 108F.
Area forecast discussion, Jul 22, 12:08 PM CST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
108 PM CDT Tue Jul 22 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Updated at 1237 PM CDT TUE JUL 22 2025
- A Heat Advisory remains in effect through this evening. Another
Heat Advisory will be in effect on Wednesday as heat indices
climb to 108F.
&&
.SHORT TERM...
(This evening through Wednesday)
Issued at 1237 PM CDT TUE JUL 22 2025
The main story in the short term will be the relentless heat. As
of writing, heat indices are generally ranging from 105-108
degrees with a few pockets of higher values. The current Heat
Advisory remains in effect through 9 PM this evening. Went ahead
and issued another Heat Advisory for Wednesday for the western
half of the area. We look to stay just below Extreme Heat Warning
criteria for now. With that said, there is a low (10-20%) chance
of heat indices exceeding 110F so we could see the Advisory
upgraded with the next forecast package.
Otherwise, chances for showers and storms will be on the rise over
the next couple of days as a swath of tropical moisture from the
east coast is pushed across Alabama. The Storm Prediction Center
currently has a Marginal (Level 1 out of 5) Risk for our eastern
areas this afternoon. Any storms will be relatively short lived
with strong winds being the primary threat. With increased
moisture, coverage may be a bit more on the scattered side
tomorrow.
95/Castillo
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 1237 PM CDT TUE JUL 22 2025
Low to moderate chances for showers and thunderstorms continue
daily through the weekend as ample tropical moisture remains in
place. Greatest chances will come across the southern half of the
area where lift will be maximized by a weak surface low and
inverted trough moving west across the northern Gulf.
Hot and humid conditions persist through the long term with highs
in the upper 80s to mid 90s. Heat indices will range from 100-105
at times. It's likely we see additional heat advisory later on
this week.
95/Castillo
&&
.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT TUE JUL 22 2025
VFR conditions are currently in place and are likely to continue
through the majority of this TAF cycle. With that said, any
passing shower or storms would lead to brief reduced vis/cigs.
Transitioned the PROB30 groups at ASN/BHM/EET/MGM to TEMPO groups
for TSRA based on current radar trends. Maintained the PROB30 at
TCL as the latest CAMS don't hold this activity together by the
time it spreads to our western counties. Wasn't confident enough
to add into the TAF at this time but we could see some patchy fog
across areas that receive rain this afternoon.
NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.
95/Castillo
&&
.FIRE WEATHER...
Hot and humid weather is expected to continue through the next few
days with min RHs will be generally above 50%. Medium to high rain
chances across the southern half of Central AL is expected Wednesday
and Thursday afternoons.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 73 92 71 91 / 10 40 10 40
Anniston 74 90 73 89 / 10 60 10 50
Birmingham 75 94 75 91 / 10 40 10 50
Tuscaloosa 77 96 76 92 / 10 30 10 50
Calera 76 92 75 90 / 10 40 10 60
Auburn 75 89 74 88 / 10 70 20 70
Montgomery 76 94 75 90 / 10 60 20 70
Troy 74 92 73 89 / 20 70 30 80
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening for the following
counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-
Cherokee-Chilton-Coosa-Dallas-Elmore-Etowah-Fayette-Greene-Hale-
Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery-
Perry-Pickens-Pike-Russell-Shelby-St. Clair-Sumter-Talladega-
Tallapoosa-Tuscaloosa-Walker-Winston.
Heat Advisory from 10 AM to 7 PM CDT Wednesday for the following
counties: Bibb-Blount-Chilton-Dallas-Fayette-Greene-Hale-
Jefferson-Lamar-Marengo-Marion-Perry-Pickens-Shelby-Sumter-
Tuscaloosa-Walker-Winston.
&&
SHORT TERM...95/Castillo
LONG TERM....95/Castillo
AVIATION...95/Castillo
Hazardous weather outlook, Jul 22, 1:04 PM CST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
204 PM CDT Tue Jul 22 2025
ALZ011>015-017>050-232215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
204 PM CDT Tue Jul 22 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
There is a Marginal Risk (Level 1 out of 5) of strong to severe
thunderstorms this afternoon and evening. Storms will be capable of
producing damaging winds up to 60 MPH.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be needed
this afternoon and evening.
In the hours before
Special weather statement, Jul 22, 2:04 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
304 PM CDT Tue Jul 22 2025
ALZ050-222030-
Barbour AL-
304 PM CDT Tue Jul 22 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BARBOUR COUNTY THROUGH
330 PM CDT...
At 304 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clayton to near Richards Crossroads to 8
miles southeast of Osco. Movement was south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eufaula, Clayton, Blue Springs, Osco, Texasville, Gaino, Richards
Crossroads, White Oak, Barbour County Public Lake Dam, Blue Springs
State Park, Millers Ford, and Baker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3198 8546 3195 8508 3190 8511 3189 8513
3178 8514 3176 8513 3177 8515 3174 8521
3170 8522 3171 8541 3162 8542 3162 8554
TIME...MOT...LOC 2004Z 357DEG 17KT 3191 8543 3173 8533 3177 8517
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
32/JDavisSpecial weather statement, Jul 22, 2:19 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
319 PM CDT Tue Jul 22 2025
ALZ044>046-222045-
Montgomery AL-Macon AL-Bullock AL-
319 PM CDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BULLOCK...
SOUTHWESTERN MACON AND EAST CENTRAL MONTGOMERY COUNTIES THROUGH 345
PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shorter, or near Milstead, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milstead, Shorter, Hardaway, Tysonville, Victoryland, Cross Keys,
Mitchell, and Cecil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3219 8604 3243 8601 3243 8599 3244 8600
3245 8599 3244 8599 3244 8598 3245 8598
3244 8596 3245 8593 3245 8590 3218 8572
TIME...MOT...LOC 2019Z 000DEG 14KT 3239 8594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/JDavisSpecial weather statement, Jul 22, 2:40 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
340 PM CDT Tue Jul 22 2025
ALZ043>046-049-222130-
Pike AL-Montgomery AL-Macon AL-Bullock AL-Elmore AL-
340 PM CDT Tue Jul 22 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL PIKE...SOUTHEASTERN
ELMORE...WESTERN BULLOCK...SOUTHWESTERN MACON AND EASTERN MONTGOMERY
COUNTIES THROUGH 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Ridge to 7 miles east of Pike Road to
near Beans Crossroads. Movement was southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eastern Montgomery, Union Springs, Pike Road, Eclectic, Shorter, Pine
Level, Aberfoil, Auburn University In Montgomery, Franklin Field,
Beans Crossroads, Emerald Mountain, Linwood, Shopton, Waugh,
Hardaway, Mount Meigs, Tysonville, Victoryland, Mitylene, and High
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3243 8619 3210 8610 3183 8582 3205 8567
3236 8590 3266 8601
TIME...MOT...LOC 2040Z 026DEG 12KT 3254 8611 3224 8601 3205 8581
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/JDavisSpecial weather statement, Jul 22, 2:54 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
354 PM CDT Tue Jul 22 2025
ALZ020-222130-
Cherokee AL-
354 PM CDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHEROKEE COUNTY THROUGH
430 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blanche, or near Little River Canyon National Preserve, moving south
at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Centre, Cedar Bluff, Centre Municipal Airport, Little River Canyon
National Preserve, Leesburg, Sand Rock, Gaylesville, Cornwall Furnace
Park, Western Weiss Lake, Blanche, Eastern Weiss Lake, Little River
Falls, Weiss Dam, Fullerton, New Moon, Yellow Creek Falls, Chesnut
Bay Resort, Broomtown, Howells Crossroads, and Waterhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3416 8544 3416 8579 3426 8579 3426 8577
3434 8568 3436 8566 3437 8563 3438 8563
3439 8562 3440 8563 3440 8548
TIME...MOT...LOC 2054Z 354DEG 11KT 3430 8565
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/JDavisSpecial weather statement, Jul 22, 3:34 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
434 PM CDT Tue Jul 22 2025
ALZ049-222215-
Pike AL-
434 PM CDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PIKE COUNTY THROUGH
515 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm over
Troy, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Troy, Brundidge, Goshen, Antioch, Troy Municipal Airport, Troy
University, Tennille, Hamilton Crossroads, Springhill, Tarentum,
Brundidge Municipal Airport, Mossy Grove, and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3197 8610 3197 8606 3175 8577 3166 8572
3163 8573 3162 8574 3162 8612
TIME...MOT...LOC 2134Z 010DEG 14KT 3183 8595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86/MartinSpecial weather statement, Jul 22, 3:51 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
451 PM CDT Tue Jul 22 2025
ALZ044-049-222215-
Pike AL-Montgomery AL-
451 PM CDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PIKE AND SOUTH
CENTRAL MONTGOMERY COUNTIES THROUGH 515 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dublin, or near Meadville, moving south at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Meadville, Kent, Ansley, Grady, Sellers, Strata, Dublin, Naftel,
Ramer, and Currys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 8617 3193 8618 3196 8619 3197 8630
3204 8630 3205 8631 3205 8632 3217 8623
3212 8606 3185 8610
TIME...MOT...LOC 2151Z 004DEG 20KT 3202 8617
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/Martin